MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER

BOSTON SCIENTIFIC CORPORATION ISLEEVE 14F; INTRODUCER, CATHETER
Model Number 10445
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that device detachment occurred.Procedure summary: the patient's native aortic annulus measured 22.7mm in diameter with moderate calcification.The patient's anatomy contained a horizontal aorta.Vascular access was obtained via a transfemoral approach.A 14f isleeve introducer sheath was advanced.A size small safari2 guidewire was advanced and positioned.Balloon aortic valvuloplasty (bav) was performed effectively with a 22mm non-boston scientific (bsc) balloon catheter.A three-cusp view was obtained.A size medium acurate neo2 valve was prepared and loaded onto an acurate neo2 transfemoral (tf) delivery system (ds).The acurate neo2 tf ds was advanced into position.Commissural alignment was successfully performed.The positioning was checked with contrast.Slow opening of knob one for initial release was performed.After initial release step one, contrast was injected and the size medium acurate neo2 valve was positioned too high.The physician repositioned to the correct height.Initial release step two was performed, contrast was injected, and the position of the size medium acurate neo2 valve was assessed to be good.Shortly before final release, it was observed that the acurate neo2 tf ds moved from the outer curve to the middle.After final release, the size medium acurate neo2 valve moved aortically and a severe pvl was observed.Contrast injection of the aortic root was performed.The size medium acurate neo2 valve was in contact with the native aortic annulus, positioned 1 mm too high and not obstructing the coronary arteries.A 26mm non-bsc valve was implanted as a valve-in-valve with good result.After the valve-in-valve implant, in reviewing the x-ray images, a piece of the 14f isleeve introducer sheath was identified on the 26mm non-bsc valve.The piece of 14f isleeve introducer sheath dislodged when the non-bsc valve was pushed forward and the 14f isleeve introducer sheath piece became lodged in the outer carotid artery.A neuro radiologist was consulted and was able to successfully retrieve the 14f isleeve introducer sheath piece percutaneously.Patient status: the patient remained stable throughout the procedure and no patient complications were reported.The patient has been discharged.It was further reported that no difficulties were encountered in advancing the 14f isleeve introducer sheath through the anatomy, nor were there any abnormal femoral anatomy characteristics.The piece of the 14f isleeve introducer sheath that detached was a part of the tip.The detached tip piece was retrieved with a non-bsc grasping device.
 
Additional Manufacturer Narrative
B5 - additional information added.H6 - evaluation method codes updated.
 
Event or Problem Description
It was reported that device detachment occurred.The patient's native aortic annulus measured 22.7mm in diameter with moderate calcification.The patient's anatomy contained a horizontal aorta.Vascular access was obtained via a transfemoral approach.A 14f isleeve introducer sheath was advanced.A size small safari2 guidewire was advanced and positioned.Balloon aortic valvuloplasty (bav) was performed effectively with a 22mm non-boston scientific (bsc) balloon catheter.A three-cusp view was obtained.A size medium acurate neo2 valve was prepared and loaded onto an acurate neo2 transfemoral (tf) delivery system (ds).The acurate neo2 tf ds was advanced into position.Commissural alignment was successfully performed.The positioning was checked with contrast.Slow opening of knob one for initial release was performed.After initial release step one, contrast was injected and the size medium acurate neo2 valve was positioned too high.The physician repositioned to the correct height.Initial release step two was performed, contrast was injected, and the position of the size medium acurate neo2 valve was assessed to be good.Shortly before final release, it was observed that the acurate neo2 tf ds moved from the outer curve to the middle.After final release, the size medium acurate neo2 valve moved aortically and a severe pvl was observed.Contrast injection of the aortic root was performed.The size medium acurate neo2 valve was in contact with the native aortic annulus, positioned 1 mm too high and not obstructing the coronary arteries.A 26mm non-bsc valve was implanted as a valve-in-valve with good result.After the valve-in-valve implant, in reviewing the x-ray images, a piece of the 14f isleeve introducer sheath was identified on the 26mm non-bsc valve.The piece of 14f isleeve introducer sheath dislodged when the non-bsc valve was pushed forward and the 14f isleeve introducer sheath piece became lodged in the outer carotid artery.A neuro radiologist was consulted and was able to successfully retrieve the 14f isleeve introducer sheath piece percutaneously.The patient remained stable throughout the procedure and no patient complications were reported.The patient has been discharged.

Brand Name
ISLEEVE 14F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20677807
Report Number2124215-2024-70976
Device Sequence Number15676910
Product Code DYB
UDI-Device Identifier08714729950660
UDI-Public08714729950660
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/09/2026
Device Model Number10445
Device Catalogue Number10445
Device Lot Number0034391564
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by Manufacturer11/14/2024
Initial Report FDA Received Date11/13/2024
Supplement Report FDA Received Date11/15/2024
Date Device Manufactured07/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown